MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516930
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the manufacture and expiration dates are unknown.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 26, 2021 that a wallflex esophageal partially covered stent was to be implanted to treat an esophageal perforation during a stent placement procedure performed on (b)(6) 2021.The patient had a 2 mm puncture from external erosion of a granuloma into the esophagus.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was successfully deployed in the correct location.However, it was noted that the stent did not seal the perforation and fluid was going through the stent and out the esophageal perforation.The physician attempted to reposition the stent but there still appeared to be a leak.The stent was removed from the patient with forceps, and another wallflex esophageal stent was implanted to complete the procedure.Reportedly, the physician noticed a small tear in the stent cover.There were no patient complications reported as a result of this event.Note: it was reported that the wallflex esophageal partially covered stent was used to seal an esophageal perforation.Per wallflex esophageal partially covered stent system directions for use (dfu), the stent is indicated for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.The stent is not indicated to treat esophageal perforation.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11686992
Report Number3005099803-2021-01756
Device Sequence Number19615115
Product Code ESW
UDI-Device Identifier08714729765271
UDI-Public08714729765271
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516930
Device Catalogue Number1693
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;